This post is from new member LIME74 - it was posted on the Gilenya discussion, but wanted it here....
Here it is...copied and pasted for you.
Hi, I was diagnose with MS in 2000. I have used the interferon ABCs and currently on Gilenya. Yes, it's hard to inject every day, even every other day was a drama for me. I would act like a two year old having a tantrum. I was taken off Betaseron because it was not effective anymore for me and started on Copaxone. I'm not sure if I gave Copaxone a fair trail. Injecting everyday was hard physically and emotionally. Therefore I would skip or forget to inject alot. I was so excited when my doctor informed me about Gilenya. Of course I wanted to get on an oral pill versus injecting daily, a no brainer, right. Well I'm having second thoughts. If none of the medicines in the market can cure us then I want the one with the least side effects. Having flu like symptoms ***** but having a racing heart beat, changes in my blood presure, having to wear a heart monitor for two weeks on top of having breathing problems daily especially when I try to run is scary! I'm considering switching back to Copaxone but I'm worried about skipping my injections. The thought of not being able to stay as active as I was scares me to death. Exercise changed my life. I went from not walking to running marathons, half marathons,10k mud runs and sprint triathlons. Having MS is hard emotionally, physically for the patient, family members and all that are around us. The medicine should keep us stable and slow down the progression of MS. I feel that for myself, Gilenya has increased the potential for other chronic illness. As we all know in the MS community, stress is not our friend and we should avoid it as much as possible. For me, less exercise is not an option. It allowed me to reduce my stress, improve my mood and vanish my depression. If i switch back to Copaxone, my hubby is worried that the two year old tantrums will return as well as skipping dosages. I just finished some of the extra exams needed with Gilenya and will be reviewing the results and talking with my doctor about the next steps. I want to leave with this thought: I have MS and in most days I can live with my MS but I can not let it define me or allow something in my control to increase my health risk. Life in general is short and a precious gift and even with all of the uncertainty of MS, we need to live life to the fullest
I don't know, I think I'd switch back to Copaxone and try to be more diligent with the shots. Were you doing the manual or autoinjector shots? Maybe if you were doing manual, you can switch to autoinjector. I tried the manual injections and they weren't for me - I was so afraid each time.
And I refuse to take Gilenya. There are too many side effects, plus the risk of death. I already have problems with heart racing and low blood pressure. It sounds like Gilenya is taking away from your quality of life....
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.